MAUDE Adverse Event Report: COOK INC GUARDIA ACCESS EMBRYO TRANSFER CATHETER; MQF CATHETER, ASSISTED REPRODUCTION

COOK INC GUARDIA ACCESS EMBRYO TRANSFER CATHETER; MQF CATHETER, ASSISTED REPRODUCTION
Model Number G34783
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter occupation: distributor.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, a foreign matter was discovered in the sealed package of a guardia" access embryo transfer catheter.The issue was discovered at a cook distributor site and there was no patient involvement.
 
Event or Problem Description
There is no new patient or event information to report.
 
Additional Manufacturer Narrative
Description of event: as reported, a foreign matter was discovered in the sealed package of a guardia¿ access embryo transfer catheter.The issue was discovered at a cook distributor site and there was no patient involvement.Investigation ¿ evaluation: a visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, the instructions for use, manufacturing instructions, and quality control data.The complainant returned one prior to use guardia¿ access embryo transfer catheter, k-jets-7019, to cook for investigation.One device returned in sealed outer pouch.There is foreign debris loose inside sealed package.A review of the device history record found no non-conformances related to the reported failure mode.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: how supplied supplied sterilized by ethylene oxide gas in peel-open packages.Intended for one-time use.Sterile if package is unopened and undamaged.Do not use the product if there is doubt as to whether the product is sterile.Store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from the package, inspect the product to ensure no damage has occurred.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.Based on the investigation, it is most likely the packaging quality control inspector missed the foreign matter when inspecting entire packaged product and seal for particulate.Retraining for the packaging qc operator was requested.Cook will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
GUARDIA ACCESS EMBRYO TRANSFER CATHETER
Common Device Name
MQF CATHETER, ASSISTED REPRODUCTION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key12149112
Report Number1820334-2021-01742
Device Sequence Number11942987
Product Code MQF
UDI-Device Identifier00827002347830
UDI-Public(01)00827002347830(17)240511(10)13897302
Combination Product (Y/N)N
PMA/510(K) Number
K173686
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date05/11/2024
Device Model NumberG34783
Device Catalogue NumberK-JETS-7019
Device Lot Number13897302
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/19/2021
Initial Date Received by Manufacturer 06/29/2021
Supplement Date Received by Manufacturer09/29/2021
Initial Report FDA Received Date07/12/2021
Supplement Report FDA Received Date10/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1